MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE
Catalog Number 7207675
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure when tightening the screw in the femur the same broke and had to be replaced.No back up device was available.
 
Additional Manufacturer Narrative
Foreign post code - (b)(4).One (b)(4) sterile biorci ha 7x25mm 8mm head screw reported on.Due to product unavailability, physical evaluation, full investigation and conclusions were not possible.Factors affecting device performance include: device ability, surgical ability and surgical site preparation according to instructions for use, which confirms instructions, recommendations and precautionary statements and for proper use of product.Influences that could compromise product integrity include: 1.Site prep with alternate or without recommended instruments.2.Not accounting for taper or larger head to body design.3.Entanglement with guide wire or other instrument causing tearing and fractures.4.Use of disproportionate screw size.5.Use of excess torque or force.Per instructions for use: ¿the starter must be utilized with the biorci screws to minimize screw breakage during insertion.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Read these instructions completely prior to use.¿ interference style screws maximum surface-to-surface intent is achieved by use of same size tunnel as product, allowing threads to make optimum surface-to-surface contact.Final product met predetermined specifications upon release to distribution.Corrected information.
 
Event or Problem Description
It was reported that, during an unknown procedure, the screw in the femur broke when being tighetened, so it had to be replaced with a back-up device.It is unknown if pieces were removed.Neither surgical delay nor patient injuries were stated.

Brand Name
SCR BIORCI-HA 7X25 8MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8155824
Report Number1219602-2018-01735
Device Sequence Number19364773
Product Code HWC
UDI-Device Identifier03596010459930
UDI-Public03596010459930
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K002274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2019
Device Catalogue Number7207675
Device Lot Number50518241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1